Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Had pain in chest after smoking pot, post Bypass surgery. What are the risks?

my boyfriend had a bipas almost 4 weeks ago. he smoked pot 2 days ago and the next day he had pain in his chest and his left arm today he says the pain is worse. he wont go 2 the hospital. i think something is wrong .is there anything you can tell me like some medical facts to tell him that he is probabally having another heart attack or possibly what might be happening so he would take this serious enough to go to the hospital?
Asked On : Wed, 9 Jan 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Dear patient,

Thanks for your health concerns. Marihuana usually promotes tachycardia or fast heart rates, which might be adverse in someone with poor heart circulation since it will make the heart work harder. Smoking is smoking period, and the substances in smoke can also promote constriction of the vessels.

Hope you can relay these facts to him, wish you the best,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Thu, 30 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor